5 doctors weighed in:

What is the likelihood that severe mood swings are the result of being on ritalin (methylphenidate)?

5 doctors weighed in
Dr. Momen El Nesr
Addiction Medicine
4 doctors agree

In brief: Possible

Possible.

In brief: Possible

Possible.
Dr. Momen El Nesr
Dr. Momen El Nesr
Thank
Dr. Glen Elliott
Pediatrics - Psychiatry
2 doctors agree

In brief: Can happen

Stimulants such as Ritalin (methylphenidate) can adversely affect mood in several ways.
1stt, some people become irritable on it, especially at higher doses. 2nd, it may worsen anxiety, which can in turn make mood more unstable. 3rd, those at risk for mania may be pused into it. And, 4th, as it wears off, some people have a "rebound" that includes several hours of unstable mood. Not universal & dose related.

In brief: Can happen

Stimulants such as Ritalin (methylphenidate) can adversely affect mood in several ways.
1stt, some people become irritable on it, especially at higher doses. 2nd, it may worsen anxiety, which can in turn make mood more unstable. 3rd, those at risk for mania may be pused into it. And, 4th, as it wears off, some people have a "rebound" that includes several hours of unstable mood. Not universal & dose related.
Dr. Glen Elliott
Dr. Glen Elliott
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
48 years in practice
55M people helped
Continue
108,000 doctors available
Read more answers from doctors